MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Seroma (2069); Hernia (2240)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of kugel hernia patches (device 1 and 2).Per op notes, ¿on the right inguinal region, the hernia defects were noted and reduced.A kugel hernia patch (device 1 - right) was placed and sutured.On the left inguinal region, a large hernia defect was noted with peritoneal fat were reduced.A kugel hernia patch (device 2 - left) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with excision of kugel hernia patch (device 2), implant of 3dmax (device 3) and bard soft mesh (device 4).Per op notes, ¿previous left groin incision was opened.The scar tissue was excised.The prior mesh (device 2) was noted rolled up was excised and removed.The recurrent hernia is on the lateral side of old mesh.The hernia was reduced.Adhesions were lysed.A 3dmax (device 3) was placed in the preperitoneal space and sutured.A bard soft mesh (device 4) was placed as overlap and sutured.¿ (b)(6) 2018 - patient was diagnosed with abscess and infected left groin mesh thereby underwent open repair with incision and drainage of abscess and partial excision of 3dmax (device 3) and bard soft mesh (device 4).Per op notes, ¿granulated tract was excised.Abscess was drained.A infected small piece of prior meshes (device 3 and 4) were partially excised and removed.¿ (b)(6) 2018 - patient was diagnosed with recurrent left and right inguinal hernias, infected right and left groin mesh, fistula on left groin thereby underwent open repair with excision of kugel hernia patch (device 1), 3dmax (device 3), bard soft mesh (device 4) and implant of biological mesh.Per op notes, ¿midline incision was made and carried down through the preperitoneal space on the left groin.The border of 3dmax (device 3) with some tacks were palpated and excised entirely.Sinus draining tracts were noted under the mesh were excised.Fistula tract from the mesh to internal ring was excised.The overlap mesh (device 4) was also excised ad removed.Adhesions were lysed.Left cord and testicle were excised and removed.The recurrent hernia defect was noted and reduced.A biological mesh was placed on the left groin and sutured.On the right inguinal region, the mesh edges were contracted.The prior mesh (device 1) was adherent with seroma cavity were excised entirely.The recurrent hernia defect was noted and repaired with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2016) is considered to be a best estimate.This mdr represents the bard soft mesh (device 4).Additional supplemental emdr¿s were submitted to represent the kugel hernia patch (device 1) and 3dmax (device 3).An additional mdr was submitted to represent the kugel hernia patch (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24493753
Report Number1213643-2026-00269
Device Sequence Number10638165
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864(17)210628(10)HUAU0152
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number0117009
Device Lot NumberHUAU0152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale